Wednesday, 27 April 2011

Sifrol (Pramipexole - Mirapex in the States)

I received this comment from the chairman of a Dutch HIV organisation in the east of the Netherlands. Does anyone else have experience of Sifrol? Let us know.
Hi there !
I am a diabetic (at age 28) and HIV (at age 37) and have experienced Neuropathic pains for over 5 years now (i'm 43).
After much experimenting, I have found much pain relief in a combination of Cannabis and a medicine called SIFROL. Now I hardly experience any pain.
Sifrol is mainly prescribed to patients with Parkinson's, but it also helps a lot with Neuropathic pains !
Sifrol was prescribed for me by my internist, Dr Ten Napel in Enschede, after consultation with my GP.
My experience with Sifrol is that the dose has to be regularly adjusted. You can take up to a maximum of 8 tablets of 0.88mg per day. I began with 3 tablets and when this failed to work, I was given permission to increase it by one tablet. I now take 5 a day. At one point, I was on 7 a day but if the pain is reduced to little or none, you can reduce the dose accordingly.
They work best if you take them one hour before going to bed.

With regards to other parts of this blog and the website, I recognise many of the points made. I too had to fight to be taken seriously and had to literally demand to have something prescribed for the neuropathy symptoms. Ridiculous how many HIV'ers and diabetics are suffering from this disease. I'm the chairman of HIV PlusPunt in Overijssel, a regional initiative voor HIV patients in the area and in that capacity, I also try to advise HIV patients with neuropathy. Some veterans have been walking around for 10 years with unbearable pain and I advise them to ask their doctors about Sifrol and almost all seem to benefit from it.



  1. hi
    My name is michèle, i'm 47years old.
    i'm diagnosed HIV+ since 1994.
    i'm taking sifrol since (2002) 10 years now, because of idiopatic RLS (restless legs syndrom).i was living over 25years without beeing diagnosed- but this is very common with RLS.
    since 13 years (1999) i'm also on ARVs, last autum i changed my therapy, i'm now taking atripla. i'm really unshure, but i have the idea, that sifrol and atripla may interacting in the last monthes heavily. i expierence a very short progression of RLS at the same time, as my menostruation is becoming hurtfull and much longer as it was. (i ges menopause is coming )during the menstruation(around 12days in 25!) i have heavy RLS, even if i take the double dosage of Sifrol...
    are there other women out there with similare experiences?
    thank you for every answer...

    1. Hi Michele,
      Thanks for your comment. I hope you get some feedback from other readers of this post. Maybe your HIV specialist can give you some advice about possible side effects of a Sifrol/Atripla combination.

  2. michèle meyer4 May 2012 at 18:35

    thank you, drew. unfortunatly since now all answer i've got, is, that there is no interaction between atripla and sifrol.but maybe it's like a we say. atripla has influence on my hormons and menstruation and this has influence on the rls. i'm still trying to find out.
    my father s also an rls patient-as i said i suffer from idiopatic rls. he s taking sifrol too, but beeing 20years older than me, much more progression, he needs a high doses. so he has now a combination with other meds and thc. i'm near to ask for the same. at least before driving crazy. because i can't agree to take sifrol and still have the wish to cut my legs and arms of on bad days.
    thanks for your good wishes- m

  3. Due to a failed hip-replacement-surgery and severe nervepain I took a
    lot of pain medication, after 2e operation the pain was gone, but when I started tapering off the Oyxnorm (strong syntethic morfine) I experienced teribble restless legs. I still had to take 10 mg Oxy before
    I could sleep. My GP gave me Sifrol and it worked, I can lie down without the terrible urge to move. I also smoke 0,40 cannabis at night
    and I experience some sort of tingling-sensation under my skull since I'm on Sifrol. Any recognize this?
    I also take Seroxat/Paxil for 21 years now which safed my life back
    then. I suspect it's some of interaction between the dopamine and serotonine you notice because of the THC.


All comments welcome but advertising your own service or product will unfortunately result in your comment not being published.